Alert archive / Missouri / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Springfield, MO

April 21, 200931 counties in Missouri

NWS Springfield, MO issued this red flag warning at Apr 21, 2009, 10:22 AM CDT for 31 counties in Missouri. It took effect at Apr 21, 2009, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2009, 10:22 AM CDT (15:22 UTC)
In effect from
Apr 21, 2009, 1:00 PM CDT
Expired
Apr 21, 2009, 7:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 31 counties

Barry County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Crawford County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Iron County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Reynolds County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Washington County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KSGF 211522
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT TUE APR 21 2009

...RED FLAG WARNING FOR EAST CENTRAL AND SOUTHEAST MISSOURI
THIS AFTERNOON...

.AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE
UPPER TEENS AND LOW 20 PERCENT RANGE ACROSS MUCH OF EAST CENTRAL
AND SOUTHEAST MISSOURI THIS AFTERNOON. GUSTY NORTHWEST WINDS ARE
EXPECTED TO ACCOMPANY THESE LOW HUMIDITIES. RECENT RAIN HAS
MOISTENED LARGER FUELS...BUT 10 HOUR FUELS HAVE DRIED OUT
SIGNIFICANTLY WITH WARM TEMPERATURES AND GUSTY WINDS FROM
YESTERDAY. THE COMBINATION OF LOW 10 HOUR FUEL MOISTURES...GUSTY
WINDS AND LOW AFTERNOON HUMIDITIES WILL COMBINE TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

MOZ056>058-069>072-080>083-091-092-096-097-099-105-220000-
/O.UPG.KSGF.FW.A.0002.090421T1800Z-090422T0000Z/
/O.NEW.KSGF.FW.W.0005.090421T1800Z-090422T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-DALLAS-
LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-REYNOLDS-OZARK-
1022 AM CDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BRISK AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30
MPH WILL CONTINUE THROUGH THIS AFTERNOON ACROSS EAST CENTRAL AND
SOUTHEAST MISSOURI. IN ADDITION...RELATIVE HUMIDITIES WILL DROP
INTO THE 20 TO 25 PERCENT RANGE. A FEW LOCATIONS MAY DROP BELOW 20
PERCENT FOR A BRIEF PERIOD LATE THIS AFTERNOON. THE COMBINATION
OF BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME
FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MOZ073-084-220000-
/O.NEW.KSGF.FW.W.0005.090421T1800Z-090422T0000Z/
WASHINGTON-IRON-
1022 AM CDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

BRISK AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30
MPH WILL CONTINUE THROUGH THIS AFTERNOON ACROSS EAST CENTRAL AND
SOUTHEAST MISSOURI. IN ADDITION...RELATIVE HUMIDITIES WILL DROP
INTO THE 20 TO 25 PERCENT RANGE. A FEW LOCATIONS MAY DROP BELOW 20
PERCENT FOR A BRIEF PERIOD LATE THIS AFTERNOON. THE COMBINATION
OF BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME
FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SCHAUMANN
3 follow-up statements
000 
WWUS83 KSGF 211624
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT TUE APR 21 2009

...RED FLAG WARNING EAST OF AN OSCEOLA TO CASSVILLE LINE THIS
AFTERNOON...

.AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE
UPPER TEENS AND LOW TWENTY PERCENT RANGE ACROSS MUCH OF THE
MISSOURI OZARKS. GUSTY NORTHWEST WINDS ARE EXPECTED TO ACCOMPANY
THESE LOW HUMIDITIES. RECENT RAIN HAS MOISTENED LARGER FUELS...BUT
10 HOUR FUELS HAVE DRIED OUT SIGNIFICANTLY WITH WARM TEMPERATURES
AND GUSTY WINDS FROM YESTERDAY. THE COMBINATION OF LOW 10 HOUR
FUEL MOISTURES...GUSTY WINDS AND LOW AFTERNOON HUMIDITIES WILL
COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

MOZ055-067-068-078-079-089-090-094-095-102>104-220000-
/O.EXA.KSGF.FW.W.0005.090421T1800Z-090422T0000Z/
BENTON-ST. CLAIR-HICKORY-CEDAR-POLK-DADE-GREENE-LAWRENCE-
CHRISTIAN-BARRY-STONE-TANEY-
1124 AM CDT TUE APR 21 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

BRISK AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
30 MPH WILL CONTINUE THROUGH THIS AFTERNOON ACROSS MUCH OF THE
MISSOURI OZARKS. IN ADDITION...RELATIVE HUMIDITIES WILL DROP INTO
THE 20 TO 25 PERCENT RANGE. A FEW LOCATIONS MAY DROP BELOW 20
PERCENT FOR A BRIEF PERIOD LATE THIS AFTERNOON. THE COMBINATION OF
BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO EXTREME FIRE
WEATHER CONDITIONS INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MOZ056>058-069>073-080>084-091-092-096-097-099-105-220000-
/O.CON.KSGF.FW.W.0005.090421T1800Z-090422T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-WASHINGTON-
DALLAS-LACLEDE-TEXAS-DENT-IRON-WEBSTER-WRIGHT-DOUGLAS-HOWELL-
REYNOLDS-OZARK-
1124 AM CDT TUE APR 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

BRISK AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
30 MPH WILL CONTINUE THROUGH THIS AFTERNOON ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI. IN ADDITION...RELATIVE HUMIDITIES WILL
DROP INTO THE 20 TO 25 PERCENT RANGE. A FEW LOCATIONS MAY DROP
BELOW 20 PERCENT FOR A BRIEF PERIOD LATE THIS AFTERNOON. THE
COMBINATION OF BRISK WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD
TO EXTREME FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SCHAUMANN
000 
WWUS83 KSGF 212052
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE APR 21 2009

...RED FLAG WARNING EAST OF A VERSAILLES TO BUFFALO TO BRANSON LINE
THIS AFTERNOON...

.AFTERNOON RELATIVE HUMIDITIES HAVE FALLEN INTO THE UPPER TEENS
AND LOWER TWENTY PERCENT RANGE ACROSS MUCH OF THE MISSOURI OZARKS.
GUSTY NORTHWEST WINDS UP TO 30 MPH ARE BEING EXPERIENCED ALONG
WITH THESE LOW HUMIDITIES. RECENT RAIN HAS MOISTENED LARGER
FUELS... BUT 10 HOUR FUELS HAVE DRIED OUT SIGNIFICANTLY WITH WARM
TEMPERATURES AND GUSTY WINDS FROM YESTERDAY. THE COMBINATION OF
LOW 10 HOUR FUEL MOISTURES...GUSTY WINDS AND LOW AFTERNOON
HUMIDITIES WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

MOZ055-067-068-078-079-089-090-094-095-102-103-212200-
/O.CAN.KSGF.FW.W.0005.000000T0000Z-090422T0000Z/
BENTON-ST. CLAIR-HICKORY-CEDAR-POLK-DADE-GREENE-LAWRENCE-
CHRISTIAN-BARRY-STONE-
352 PM CDT TUE APR 21 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE RED
FLAG WARNING FOR AREAS WEST OF HIGHWAY 65. 

A RED FLAG WARNING REMAINS IN EFFECT GENERALLY ALONG AND EAST OF
HIGHWAY 65.

$$

MOZ056>058-069>073-080>084-091-092-096-097-099-104-105-220000-
/O.CON.KSGF.FW.W.0005.000000T0000Z-090422T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-WASHINGTON-
DALLAS-LACLEDE-TEXAS-DENT-IRON-WEBSTER-WRIGHT-DOUGLAS-HOWELL-
REYNOLDS-TANEY-OZARK-
352 PM CDT TUE APR 21 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

BRISK AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
30 MPH WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING HOURS ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI. IN
ADDITION...RELATIVE HUMIDITIES HAVE FALLEN INTO THE 15 TO 25 PERCENT
RANGE. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES
WILL LEAD TO EXTREME FIRE WEATHER CONDITIONS INTO EARLY THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

BARJENBRUCH
000 
WWUS83 KSGF 212351
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT TUE APR 21 2009


MOZ056>058-069>073-080>084-091-092-096-097-099-104-105-220100-
/O.EXP.KSGF.FW.W.0005.000000T0000Z-090422T0000Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-CRAWFORD-WASHINGTON-
DALLAS-LACLEDE-TEXAS-DENT-IRON-WEBSTER-WRIGHT-DOUGLAS-HOWELL-
REYNOLDS-TANEY-OZARK-
651 PM CDT TUE APR 21 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL CONTINUE TO DIMINISH WITH INCREASING HUMIDITIES THIS
EVENING ALLOWING THE RED FLAG WARNING TO EXPIRE AT 7 PM.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 21, 6:46 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 21, 6:46 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT TUE APR 21 2009

...UPDATE TO AVIATION...

.UPDATE...

FORECAST RELATIVE HUMIDITIES THIS AFTERNOON ARE EXPECTED TO FALL
INTO THE UPPER TEENS AND LOW 20 PERCENT RANGE ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI. GOING TO SEE SOME GUSTY NORTHWEST WINDS AS
WELL ACROSS THIS AREA. THE AREA HAS DRIED QUITE A BIT DUE TO THE
WINDY AND WARM CONDITIONS EXPERIENCED MONDAY. TEN HOUR FUEL REPORT
FROM THE AVA RAWS SITE SHOWS 10 HOUR FUELS ALREADY DOWN INTO THE
LOW TEENS THIS MORNING. HAVE WENT AHEAD AND ISSUED A FIRE WEATHER
WATCH FOR MOST OF OUR EASTERN COUNTIES FOR THIS AFTERNOON. THIS
WILL GET THE WORD OUT TO INTERESTED PARTIES PLANNING ANY BURN
ACTIVITIES WHILE STILL ALLOWING THE DAY SHIFT TO COORDINATE WITH
FOREST OFFICIALS ON POSSIBLY ISSUING A RED FLAG WARNING LATER
THIS MORNING.

CLAYCOMB

&&

.DISCUSSION...

FORECAST CHALLENGES DEAL PRIMARILY WITH TEMPERATURES THROUGH THE
WEEK...WITH SOME RAIN CHANCES WEDNESDAY.

CURRENTLY...COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY
PUSHING INTO SOUTHERN ARKANSAS. MOST OF CWA IN A LIGHT NORTHWEST
FLOW WITH CLEAR SKIES WITH SOME WEAK COLD AIR ADVECTING IN FROM
THE NORTH. SOME MID LEVEL CLOUDINESS OVER EASTERN KANSAS AND
SOUTHWESTERN MISSOURI THAT HAS NOT SHOWN MUCH MOVEMENT OVER THE
PAST FEW HOURS. THESE CLOUDS MAY HOLD TEMPERATURES DOWN SOME OUT
OVER OUR WESTERN ZONES TODAY. UPPER LOW THAT MOVED THROUGH THE
AREA OVER THE WEEKEND OVER THE SOUTHERN GREAT LAKES AREA THIS
MORNING. OUT WEST...LONGWAVE RIDGING OVER THE ROCKIES WITH NO
MAJOR SYSTEMS APPROACHING THE WEST COAST.

FOR TODAY...NORTHWEST FLOW TO CONTINUE THROUGH MOST OF THE DAY
WITH WEAK COLD AIR ADVECTION CONTINUING. SHOULD BE A FEW DEGREES
COOLER OVER MONDAYS HIGHS. AS PREVIOUSLY MENTIONED...WILL NEED TO
ACCOUNT FOR CLOUDINESS OVER SOUTHEAST KANSAS AND WESTERN MISSOURI
TODAY AS WELL. HAVE TRENDED TOWARDS MET/NAM GUIDANCE ON TODAYS
TEMPERATURES. BY THIS EVENING...WINDS BEGIN TO SHIFT MORE WESTERLY
AND WARM AIR ADVECTION BEGINS IN EARNEST WITH 850MB TEMPERATURES
RISING INTO THE POSITIVE DOUBLE DIGITS OUT OVER OUR WESTERN ZONES.

MODELS SHOWING A SHORTWAVE MOVING THROUGH THE AREA WEDNESDAY
AFTERNOON AND EVENING AND PAINTING SOME QPFS OVER SOUTHERN
MISSOURI DURING THE AFTERNOON AND EVENING HOURS. NOT TOO CONFIDENT
IN THIS HAPPENING AS THERE WILL BE NO GULF MOISTURE RETURN AHEAD
OF THIS SYSTEM...DO NOT THINK WE WILL SEE MUCH OUT OF THIS SYSTEM.
DAY SHIFT WILL NEED TO REEVALUATE WITH NEXT MODEL RUN.

NICE WEEK ON TAP AFTER THIS SHORTWAVE MOVES THROUGH WITH
TEMPERATURES IN THE UPPER 70S/LOW 80S GOING INTO SATURDAY. GFS
SHOWING GULF MOISTURE RETURNING TO THE AREA FRIDAY INTO SATURDAY
AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. ECMWF SHOWS
SOMETHING SIMILAR...ONLY SLOWER IN PROGRESSION. GFS HAS 50 POPS
GOING FOR SATURDAY EVENING. DUE TO SLOWER ECMWF MOVEMENT OF THIS
FRONT...HAVE LOWERED THESE POPS AND WILL PROBABLY LOWER EVEN
FURTHER TO MAYBE SLIGHT CHANCE. IF GFS SOLUTION COMES TRUE...NEXT
WEEK IS GOING TO BE A VERY WET ONE INDEED WITH SEVERAL
DISTURBANCES MOVING THROUGH THE CWA. WILL CONTINUE TO MONITOR.

CLAYCOMB

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED TODAY AT THE SPRINGFIELD AND JOPLIN
TERMINALS AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. MID TO HIGH
LEVEL CLOUDS WILL STREAK ACROSS THE REGION WITH CEILINGS ABOVE 10
KFT. GUSTY NORTHWEST WINDS UP TO 20 KTS WILL IMPACT THE TERMINALS
ESPECIALLY SPRINGFIELD THROUGH EARLY AFTERNOON BEFORE SUBSIDING BY
LATE AFTERNOON.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR MOZ056>058-069>072-080>083-091-092-096-097-099-
     105.

KS...NONE.
&&
Hazardous weather outlook, Apr 21, 4:45 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT TUE APR 21 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
445 AM CDT TUE APR 21 2009

...FIRE WEATHER WATCH FOR EAST CENTRAL AND SOUTHEAST MISSOURI THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO PRODUCE
FLOODING NEAR SOME LOW WATER CROSSINGS AND SMALL STREAMS.

AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE UPPER
TEENS AND LOW 20 PERCENT RANGE ACROSS MUCH OF EAST CENTRAL AND
SOUTHEAST MISSOURI THIS AFTERNOON. GUSTY NORTHWEST WINDS ARE
EXPECTED TO ACCOMPANY THESE LOW HUMIDITIES. RECENT RAIN HAS
MOISTENED LARGER FUELS...BUT 10 HOUR FUELS HAVE DRIED OUT
SIGNIFICANTLY WITH WARM TEMPERATURES AND GUSTY WINDS FROM
YESTERDAY. THE COMBINATION OF LOW 10 HOUR FUEL MOISTURES...GUSTY
WINDS AND LOW AFTERNOON HUMIDITIES MAY COMBINED TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING INTO SUNDAY MORNING AS
A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND INTERACTS
WITH RETURNING GULF MOISTURE OVER THE AREA. IT IS STILL TOO EARLY
TO TELL IF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:28 AM CDTFire Weather WatchSGFCamden, Crawford, Dallas, Dent, Douglas, Howell and 11 more6 hr

Nearby

Red Flag Warnings in Missouri, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.